News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Tight and hard stomach after eating.


 shannt27 - Wed Jun 23, 2010 3:40 pm

I have been noticing in the last year that after I eat my stomach gets hard and very tight for up to 2 hours after eating. I am already an overweight person and have never experienced this before. I thought that it only occured after eating large or gaseous meals but have noticed that it is after eating just a sandwich. I am not a person who expels gas often nor do I have a regular bowel movement. Once every 3-4 days is normal for me and has been this way for as long as I can remember. I am also suffering from lack of energy and constant headaches and do not know if this is all related. I was curious as to what would cause my stomach to do this. I had my gall bladder removed about 2-2 1/2 years ago and that did nothing for me. My weight did not decrease nor did my bowel movements increase. If you could help me I would be much appreciated.
 Faye Lang, RN, MSW - Mon Jul 05, 2010 4:44 pm

Hello, shannt27,

What a difficult situation for you! First, if you haven't discussed this in detail with your physician, please do so at the earliest opportunity. There are some things you can do to help alleviate at least some of your symptoms, providing your doctor approves: be sure you have an adequate intake of water, at least 6 8-oz glasses a day; establish and maintain a mild exercise program, such as daily walks - this can be essential for healthy gastroenterological function; use a mild stool softener, such as senna; eat several small meals each day, rather than the usual "three main meals a day"; limit snacking to a bare minimum; and discuss with your doctor the advisability of using an antacid medication such as Prilosec. I always recommend that a person maintain a daily record of their symptoms, including what the symptom is, when it occurs, how long it lasts, what if anything helps relieve it, what you were doing when (or just prior to when) it occured, and any other date that seems significant to you. Take your record to all appointments with your physician(s); it can help your physician determine if there are any diagnostic patterns and when any medications might be most effective. Your lack of energy and headaches could indeed be related to the rest of your symptoms. However, I will again stress that you need to discuss all of your symptoms in detail with your physician. Further evaluation and tests may be warranted.

I hope this is helpful to you, and I wish you good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here